MAUDE Adverse Event Report: SYNTHES MONUMENT PERCUTANEOUS INSERTION HANDLE FOR FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES MONUMENT PERCUTANEOUS INSERTION HANDLE FOR FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.010.401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review: part # 03.010.401.Synthes lot # 1751300.Supplier lot # 1751300.Release to warehouse date: 09 dec 2009.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the percutaneous insertion handle for femoral nails was broken at the nail interface (tab that connects to nail is broken off) found in sterile processing and a t.Handle was noted to be spinning and no locking and turning during general inspection.This complaint is for one device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Customer quality conducted an investigation of the returned device.The insertion handle was returned with the entire tab broken off.This complaint is confirmed.The t-handle was repaired by service and repair and then returned to the customer.A visual inspection, drawing and device history record review were performed as part of this investigation.Further material and hardness testing is not applicable at this time as they were tested at the time of manufactured and confirmed to have no issues through the dhr review.Visual inspection revealed that the entire tab had broken off the insertion handle, additionally the entire device shows signs of wear.A dimensional analysis is not applicable at this time as the relevant features were broken off and not returned.Drawings were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.Dhr review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Whether this complaint can be replicated is not applicable because the device was returned broken.A definitive root cause could not be determined but it is likely that the device bent over repeated use, eventually leading to the breakage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS INSERTION HANDLE FOR FEMORAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6985625
Report Number1719045-2017-11125
Device Sequence Number11062090
Product Code LXH
UDI-Device Identifier10886982068538
UDI-Public(01)10886982068538(10)1751300
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.401
Device Lot Number1751300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1